Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 53, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Aug 24, 2022, 9:27 PM CDT for Baldwin County, Alabama. It took effect at Aug 25, 2022, 3:31 AM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2022, 9:27 PM CDT (02:27 UTC)
- In effect from
- Aug 25, 2022, 3:31 AM CDT
- Expired
- Aug 26, 2022, 10:09 AM CDT
- In force
- 31 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Styx River near Elsanor (STXA1). The gauge peaked at 12.19 ft at Aug 25, 2022, 10:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02377570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
752
WGUS44 KMOB 250227
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
927 PM CDT Wed Aug 24 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Styx River Near Elsanor affecting Baldwin County.
For the Styx River...including Elsanor...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC003-260230-
/O.NEW.KMOB.FL.W.0053.220825T0831Z-220826T2222Z/
/STXA1.1.ER.220825T0831Z.220825T1800Z.220826T1621Z.NO/
927 PM CDT Wed Aug 24 2022
The National Weather Service in Mobile has issued a
* Flood Warning for
the Styx River Near Elsanor.
* From late tonight to Friday afternoon.
* At 9:00 PM CDT Wednesday the stage was 9.3 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 13.3 feet early tomorrow afternoon. Further
rises may occur depending on how much rain falls over the next few
days.
* Impact...At 14 feet, Moderate Flood Stage. Water approaches houses
on Donovan Circle in the Seminole Landing community.
&&
LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
3053 8752 3057 8753 3061 8759
$$
BB3 follow-up statements
554
WGUS84 KMOB 251438
FLSMOB
Flood Statement
National Weather Service Mobile AL
938 AM CDT Thu Aug 25 2022
...The Flood Warning continues for the following rivers in Alabama...
Styx River Near Elsanor affecting Baldwin County.
For the Styx River...including Elsanor...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC003-261445-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-220826T1800Z/
/STXA1.1.ER.220825T1800Z.220826T0600Z.220826T1200Z.NO/
938 AM CDT Thu Aug 25 2022
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Styx River Near Elsanor.
* Until early tomorrow afternoon.
* At 8:00 AM CDT Thursday the stage was 11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon and will continue rising to a crest of 12.4 feet just
after midnight tonight. It will then fall below flood stage by
early Friday afternoon.
* Impact...At 12.0 feet, Residents downstream at Seminole Landing
should be alert to possible flooding.
&&
LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
3053 8752 3057 8753 3061 8759
$$301
WGUS84 KMOB 260058
FLSMOB
Flood Statement
National Weather Service Mobile AL
758 PM CDT Thu Aug 25 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Styx River Near Elsanor affecting Baldwin County.
For the Styx River...including Elsanor...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC003-270100-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-220827T0130Z/
/STXA1.1.ER.220825T2107Z.220826T1200Z.220826T1930Z.NO/
758 PM CDT Thu Aug 25 2022
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Styx River Near Elsanor.
* Until tomorrow evening.
* At 7:00 PM CDT Thursday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Thursday was 12.1 feet.
* Forecast...The river is expected to rise to a crest of 12.5 feet
tomorrow morning. It will then fall below flood stage early
tomorrow afternoon.
* Impact...At 12.0 feet, Residents downstream at Seminole Landing
should be alert to possible flooding.
&&
LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
3053 8752 3057 8753 3061 8759
$$623
WGUS84 KMOB 261509
FLSMOB
Flood Statement
National Weather Service Mobile AL
1009 AM CDT Fri Aug 26 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Styx River Near Elsanor affecting Baldwin County.
ALC003-261615-
/O.CAN.KMOB.FL.W.0053.000000T0000Z-220826T1509Z/
/STXA1.1.ER.220825T2107Z.220826T0545Z.220826T1100Z.NO/
1009 AM CDT Fri Aug 26 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Styx River Near Elsanor.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Friday the stage was 11.8 feet.
- Forecast...The river is expected to fall to 5.0 feet
Wednesday morning.
- http://www.floodsafety.noaa.gov
&&
LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
3053 8752 3057 8753 3061 8759
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 24, 7:11 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 24, 7:11 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 711 PM CDT Wed Aug 24 2022 .AVIATION... 00Z issuance...Showers and thunderstorms continue to slowly progress eastward this evening. As of issuance time, most of the heavier activity has pushed east of I-65, helping to lower visibilities and ceilings to MVFR/IFR. Coverage will continue to decrease throughout the evening, with VFR conditions becoming prevalent through the early morning hours. Another round of widespread showers and storms will develop around or a little before daybreak, lasting through, at least, the early to middle part of the afternoon. Prevailing ceilings may lower to MVFR, and occasional drops to IFR for both visibilities and ceilings will be possible in some of the heavier activity. /96 && .PREV DISCUSSION... /issued 512 PM CDT Wed Aug 24 2022/ NEAR TERM UPDATE /Now Through Thursday/...The threat for heavy rain continues across the area as a broad upper level trough continues across the southeast. Several shortwaves rotating through the flow along with significant deep layer moisture in place will continue to lead to very heavy rain. Precip water values are well over 2 inches with an observed PW value of 2.3 inches at LIX this morning. Rainfall will also be enhanced by warm rain processes with warm mid level temps in place. Hourly rainfall amounts of 2 to 3 inches are possible in the stronger cores. There is a moderate risk for excessive rainfall across northwest portions of the area with a slight risk across the remainder of the area today and a marginal risk on Thursday. The Flood Watch has been expanded to include much of the area through Thursday evening due to the very moist soil conditions and additional heavy rains expected. Highs will only be in the upper 70s and low 80s due to the widespread clouds and rainfall. /13 SHORT TERM /Thursday night Through Saturday night/...Upper-level troughing over the Great Lakes begins to slowly shift eastward as a weak upper ridge builds over the Mississippi River Valley. At the surface, the frontal boundary stretched across the Southeast US begins to wash out by Saturday as the low meandering over ArkLaTex region broadens out and weakens. This allows for the high over the Western Atlantic to nudge back to the west, building into the Southeastern US. Deep moisture will remain in place across the region, with PWAT values generally around 1.9 to 2.3 inches. Friday will be a transition day between the active weather pattern seen over the past few days, to more of a diurnal pattern as the troughing overhead weakens and ridging starts to build in. Scattered to numerous showers and storms will develop across the region during the early morning hours, increasing in coverage during the afternoon. It should be noted that the location of the surface low, as well as how quickly/slowly it broadens and dissipates, will help dictate convective coverage on Friday. If the low shifts westward towards Texas and dissipates quickly, then coverage may not be as widespread as previous days. However, if the low shifts to the east towards Louisiana/Mississippi and is slower to dissipate, convective coverage may be higher, ultimately leading to an increased flood potential. In any case, localized flooding concerns will be the primary hazard on Friday, especially for regions that have seen copious amounts of rainfall over the past few days. For Saturday, convection will follow a typical diurnal cycle as ridging finally builds into the region. Scattered to numerous showers and thunderstorms will begin redeveloping over the marine zones during the early morning hours and push into coastal counties during the late morning. Activity will then spread inland during the afternoon due to sea breeze and outflow boundary collisions. PoPs remain elevated due to the high moisture values, however they will be slightly lower than previous days (around 60-70 percent) before decreasing in coverage during the evening hours due to the loss of daytime heating. Once again, the primary hazard will be slow moving storms capable of producing heavy rainfall, which could lead to localized flooding concerns given the high PWATs and wet antecedent conditions in place. Highs will generally be in the mid to upper 80s. Lows will be in the upper 60s to low 70s for interior regions, and mid to upper 70s closer to the coast. A LOW risk of rip currents continue through Saturday. /96 EXTENDED TERM /Sunday Through Wednesday/...Weak ridging aloft will linger over the Southeast and western Atlantic as we head into early next week. Meanwhile, a weak upper trough will dig over portions of the Central Plains. Towards the middle of the week, an upper ridge over the western US will begin to amplify causing the ridging over the Southeast to flatten out. A surface ridge axis extending from the western Atlantic will keep deep layer moisture abundant across the northern Gulf Coast with precipitable water values around 2 inches or so through the period. Showers and storms will be possible each day as a result. With less forcing aloft, storms will generally follow a diurnal pattern with the seabreeze and remnant outflow boundaries being the main forcing mechanisms. The weak mid to upper level subsidence and increased daytime heating could allow for a few strong to marginally severe storms through early next week. Highs will likely top out around the upper 80s and lower 90s through the period with lows in the 70s. /14 MARINE...High pressure will remain in control across the northeastern Gulf and southeastern US. It will remain centered northeast of the coastal waters and this will maintain a light easterly to southeasterly wind. Seas will also be generally 2 feet or less. Locally higher winds and seas are expected with thunderstorms. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Flood Watch through Thursday evening for ALZ051>056-059-261>266. FL...Flood Watch through Thursday evening for FLZ201>203. MS...Flood Watch through Thursday evening for MSZ067-075-076-078-079. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, Aug 24, 8:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
816 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 E WHATLEY 31.65N 87.68W
08/24/2022 CLARKE AL EMERGENCY MNGR
CLARKE COUNTY EMA RELAYED REPORTS OF WATER
ENTERING A RESIDENCE ON NELLIE HILL ROAD
NEAR WHATLEY.
&&
21/CLLLocal storm report, Aug 24, 8:23 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
823 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 SSE FULTON 31.78N 87.72W
08/24/2022 CLARKE AL EMERGENCY MNGR
FLASH FLOODING REPORTED ON THE SOUTHERN PART
OF SOUTHEAST MAIN STREET IN FULTON.
&&
21/CLLLocal storm report, Aug 24, 8:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM WATER SPOUT 2 E PENSACOLA BEACH 30.33N 87.11W
08/24/2022 GMZ655 FL PUBLIC
PUBLIC REPORT OF A WATERSPOUT SOUTH OF
PENSACOLA BEACH.
&&
21/CLLLocal storm report, Aug 24, 8:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
839 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM MARINE TSTM WIND 3 SE FORT WALTON BEACH 30.39N 86.59W
08/24/2022 M51 MPH OKALOOSA FL MESONET
THE OKALOOSA ISLAND FISHING PIER WEATHERFLOW
STATION RECORDED A WIND GUST OF 51 MPH.
&&
21/CLLLocal storm report, Aug 24, 8:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLASH FLOOD 2 SE VREDENBURGH 31.81N 87.30W
08/24/2022 MONROE AL PUBLIC
PUBLIC REPORT OF FLOODING NEAR THE COMMUNITY
OF VREDENBURGH.
&&
21/CLLLocal storm report, Aug 24, 8:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
859 PM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM MARINE TSTM WIND 4 W DESTIN 30.40N 86.56W
08/24/2022 M44 MPH GMZ635 FL MESONET
THE FORT WALTON BEACH WEATHERFLOW STATION
RECORDED A WIND GUST OF 44 MPH.
&&
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:21 PM CDT | Areal Flood Warning | MOB | Choctaw, Clarke | 6 hr |
| Aug 24, 9:29 PM CDT | River Flood Warning | MOB | Baldwin | 12 hr |
| Aug 25, 6:45 AM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Aug 25, 7:44 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 25, 9:00 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Aug 25, 10:20 AM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Aug 25, 10:25 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 25, 10:31 AM CDT | Flash Flood Warning | MOB | Choctaw, Washington | 3 hr |
| Aug 25, 11:43 AM CDT | Areal Flood Warning | MOB | Mobile | 6 hr |
| Aug 25, 12:53 PM CDT | Flash Flood Warning | MOB | Washington | 4 hr |
| Aug 25, 1:47 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 25, 2:15 PM CDT | Areal Flood Warning | MOB | Baldwin, Mobile | 6 hr |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.